I've been on Prolia for 6 years now. In the beginning I seemed to get sick easily (more tummy upsets than I thought was normal) but after a couple of years it seemed to settle down. I have aches & pains & I think my hair has suffered (hair loss & thinning) but I ask myself is that because I'm in my 75th year LOL!! I'm never happy ingesting or being injected with anything I don't consider natural but I'm happy that my bone density had improved so much at my last scan my consultant told me I was almost at a pre-osteoporosis level. I am due another scan next year. I'm not happy taking the treatment but very happy about my bone condition. I suppose the bad news is that if I do stop having the Prolia I will have to take something else otherwise my bones will start to deteriorate again quickly. Good luck everyone.
Hello everyone, I have been on Prolia 6 monthly injections for 5 years, I am not aware of any side effects apart from susceptibility to problems if having any surgery to my teeth. As it happened all went went well and had no problems. I take calcium and Vit D tablets 2 at night and extra Vit D twice a day all prescribed by my Dr. I do gentle yoga every day and walk my little dog also every day. I have an excersise bike and use that for 10 minutes most days. Generally I am free from aches and pains. I think I must be very lucky.
I have been on prolia for 6 years and am now osteopenic. An improvement from osteoprosis.
No side affects that I am aware of.
I do get back pain but am doing exercises to strengthen my muscles. I had 2 spine fractures and that's how I found out I had osteoporosis.
I have watched my aunt who had osteoprosis have spontaneous fractures everywhere. She was on treatment but started to late. The sooner you start taking something better. It stops the bone from breaking down and prolia also builds bone.
I do everything I have ever done with no problems. Carry heavy stuff and fall over quite often and no breaks etc
I trip over because I have 5 dogs and we go bush for walks.
Calcium on its own won't help. Too late. Vitamin D helps the bones absorb the calcium as does magnesium. Nothing builds bone once it had broken down or stops it from breaking down other than chemical type drugs.
As osteoprosis is a death sentence I would rather take the drug and be able to keep moving and put up with side effects than keep having broken bones.
I go to the gym to strengthen my muscles in the back and swim to keep my joints moving.
My endocrinologist explained it like this: the osteoclasts (bone destroyers) are not being allowed to mature by the Prolia, but they are only put on hold. When you are due for your next shot, and don't get it, they start all maturing at once, more than you would have had at any one time normally; this causes your bone density to nosedive. Whether it's worse than it was or not wasn't clear. The more injections, though, the more are piled up waiting to mature, and presumably that's why multiple spine fractures can happen spontaneously in some people. So right now it's recommended to use some type of bisphosphonate for a time because the bisphosphonate actually de-activates the osteoclasts. However, they need to do research as to which works best: the daily, weekly, or monthly pill form vs the every-6-month-infusion, and for how long. My endo told me to plan on staying on Prolia for 10 years so they would have time to figure this all out! Though what happens if you can't tolerate it or have to stop for some other reason?
I had Prolia bi-annual shots for 5 years. February of this year, I developed Osteocronosis of my jawbone. Had oral & IV anti-biotic infusions for 6 months. In June I had surgery to save the jawbone & within 24 hours, had emergency surgery to drain Staph infection of the bone - Osteomyelitis. It was 6 months of hell. Please research the side effects of Prolia very carefully.
We never share your personal information with anyone.